MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UB AND NDLS 5.5MM PLLA/HA; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UB AND NDLS 5.5MM PLLA/HA; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72202616
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an mcl repair, the twinfix anchor shattered when it was screwed in.The broken part (the screw) was still attached to the anchor, therefore, no broken pieces were left in the patient, the surgeon cleaned out the hole with suction for confirmation.Surgery was completed without delay, using a back-up device in the originally drilled bone hole.No void was left on the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TF ULTRA 2 UB AND NDLS 5.5MM PLLA/HA
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17089282
Report Number1219602-2023-00881
Device Sequence Number6070546
Product Code MAI
UDI-Device Identifier00885554018660
UDI-Public00885554018660
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number72202616
Device Catalogue Number72202616
Device Lot Number2089459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer10/08/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date10/10/2023
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown